MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK®2 NH TEST KIT

BIOMERIEUX INC. VITEK®2 NH TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification associated with vitek®2 nh test kit (reference (b)(4)).The customer reported while testing a strain on the nh card they obtained a low discrimination between actinobacillus urea and h.Influenza species.A subculture was performed and set to the hospital for identification via spectrometry, and the result was neisseria meningitides.Results from the hospital were obtained four (4) days after the first test.There is no known impact to the patient, however there was a delay in reporting results of four (4) days.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of a misidentification associated with vitek®2 nh test kit (reference 21346).The customer reported while testing a strain on the vitek 2 nh card they obtained a low discrimination between actinobacillus urea and h.Influenza species.A subculture was performed and set to the hospital for identification via spectrometry, and the result was neisseria meningitides.An internal biomérieux investigation was performed.The customer reported testing the isolate from a 24 hour culture grown on cos and incubated in co2.Mcfarland of 2.85 was used.No other set up information was provided.The customer indicated the strain was no longer available.One lab report was submitted showing five atypical positive reactions (phos, tyra, phc, ops, ure) for an identification of n.Meningitidis according to the nh knowledge base.Atypical positive reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up errors or an atypical strain; however, without the strain or raw data it's not possible to further evaluate the cause of the misidentification.Vitek 2 nh lot #2450570403 met final qc release criteria.The lot passed initial qc performance testing.

Brand Name
VITEK®2 NH TEST KIT
Common Device Name
VITEK®2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7540800
Report Number1950204-2018-00196
Device Sequence Number19138631
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Catalogue Number21346
Device Lot Number2450570403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1